MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LITTLE LOTTA VENTRICULOSCOPE

KARL STORZ SE & CO. KG LITTLE LOTTA VENTRICULOSCOPE
Model Number 28164LLA
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an endoscopic ventriculostomy in 2022, an incident occurred that led to bleeding with consequences for the patient.The patient became a nursing case.Detailed information provided by the reporter about the procedure: the patient's head was adequately fixed in the mayfield clamp.The guide sleeve was navigationally introduced into the lateral ventricle and then under visualisation and navigational guidance through the foramen monroi into the 3rd ventricle.During this process, the assistant held the endoscope at the level of the burr hole with his fingers and fixed the entry point at the burr hole.Due to contamination, the optic was pulled out and cleaned.When reinserting the optic, the surgeon held the endoscope with the afferent irrigation and the efferent drainage with his left hand and inserted the optic with his right hand.A wobbling motion occurred due to a catch when the optics were inserted into the guide sleeve.It was later visible in the mri that the endoscope slipped further inwards as a result and there was a contusion of the midbrain.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: as the device in question was not returned, an investigation on the product itself could not be performed.However, the available information has been reviewed.The investigation was completed on july 3,2025.The product mentioned in the report was not returned for further physical examination and cause analysis.Hence, it was not possible to verify the cause of the described hooking/wobbling.However, within the provided information by the initial reporter it was stated that there was no doubt about the correct function of the product.It can therefore be assumed that the product functioned as intended and that the problem described was more likely caused by factors related to its use.If the product is returned in the future, the case will be reopened and the results of the root cause analysis will be included in a new report.As of today, and with the current knowledge, there is no indication for a material-, manufacturing- or design-related failure.The root cause of the reported issue can most likely be traced back to a usage-related failure.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
LITTLE LOTTA VENTRICULOSCOPE
Common Device Name
LITTLE LOTTA VENTRICULOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21637708
Report Number9610617-2025-00449
Device Sequence Number12469559
Product Code GWG
UDI-Device Identifier04048551279663
UDI-Public04048551279663
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K982837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28164LLA
Device Catalogue Number28164LLA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown